Hi! I have IBS-C. I have been taking Propulsid to help empty the stomach and cut down on gas and bloating. It has been taken off the market. What works as well? I always have a BM the day after taking it. It helps with digestive problems.
Hello PatsyRead your post. I too was taking Propulsid for a few months but the FDA issued warning as it had side effects with regard to the heart. I must agree that it was better for me than other medications. There are other medicines which may work for you. One is METACHLOPRAMIDE, another is DONNATAL. Hope they work for you. I am a male in my 30's with IBS - C type. I also would like your response regarding two things:1) Have you tried drinking different type of water rather than tap water. The tap water in NY, NJ, PA really made me sick with my BM's being pencil like. Sorry to be specific.I have since changed the water I drink.2)I had studied in the U.S. and have since returned to India. Currently I am now taking CISAPRIDE 10 mg twice a day. I had read on this BB from the Jansen pharmaceuticals website the manufacturer of PROPULSID that the generic name/ chemical name is CISAPRIDE. I consulted the pharamacists here and they told it is safe. Can you please find out/ inform me if CISAPRIDE actually is safe. Meanwhile I will try to find out from the doctor who may or may not know the long term effects.Thank you. I would appreciate your response at the earliest.Take CareGary
HiPastsyI was taking Propulcid and stopped because of the FDA findings. I am now trying to solve the C problem by diet, magnesium and aloe ferox fibre pills .... so far so good for about 4 weeks now.Roz
I am actually glad to hear that propulsid was taken off the market. I am predominately D type but my doc had put me on the propulsid anyway to see if it would help with the pain associated with the D. That was 3 years ago. the first day I took the med I got extremely sick. If you read about side effects it talks about nausea, vomiting, visual disturbances, joint pain, dizziness, etc. Well, I got them all plus some. I got such pain in all my joints that my husband thought I was possessed because I was screaming in pain. also I couldn't control my eye movements, I looked totally spooky is how my husband put it. I was also projectile vomiting non stop. Hubby called the emergency room to find out if he should bring me in or not,(he doesn't like hospitals) They told me to stop the med (didn't have to tell me that) and call my doctor the next day if I wasn't better. Well, let me tell you, I wasn't any better for 3 days. And that was only after taking 1 pill!! I have also started having heart palpitations occasionally since taking that pill. Wonder what would have happened if I continued taking it. I've already had 2 strokes, don't need a problem with my heart now too! Palpitations are enough of a worry thank you very much! LOL. So yes I am glad that the pill is gone!!! No one should have to chance going through what I went through with that medicine.------------------It can only get better from here I hope!Sandi
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!